You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Semiparametric Estimation of Monotone and Concave Utility Functions for Polychotomous Choice Models
Rosa L. Matzkin
Vol. 59, No. 5 (Sep., 1991), pp. 1315-1327
Published by: The Econometric Society
Stable URL: http://www.jstor.org/stable/2938369
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper introduces a semiparametric estimation method for polychotomous choice models. The method does not require a parametric structure for the systematic subutility of observable exogenous variables. The distribution of the random terms is assumed to be known up to a finite-dimensional parameter vector. In contrast, previous semiparametric methods of estimating discrete choice models have concentrated on relaxing parametric assumptions on the distribution of the random terms while leaving the systematic subutility parametrically specified. The systematic subutility is assumed to possess properties, such as monotonicity and concavity, that are typically assumed in microeconomic theory. The estimator for the systematic subutility and the parameter vector of the distribution is shown to be strongly consistent. A computational technique to calculate the estimators is developed.
Econometrica © 1991 The Econometric Society